It is currently Tue Aug 22, 2017 4:28 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Reducing current dose
PostPosted: Tue Jul 07, 2009 2:49 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 07, 2009 2:40 am
Posts: 10
Hey everyone,

I have been on 16mg for 6 weeks and today took only 12 mg. and feel just fine. I would like to continue to take only 12 for a while and see how it goes. Will I have and w/d's from this, what should I expect in the next couple days if I stay at the 12mg. dosage. The "evillpills" that my username is based on is because my d.o.c. was opiods, any that I could get my sneaky hands on, and in my head I called them evil whenever I made the silent promise to quit in the morning. Which was like everyday...as I am sure you all can relate. Any advice would be helpful.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 07, 2009 3:49 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Thu Jun 18, 2009 5:32 am
Posts: 35
Buprenorphine (the opiate in Suboxone) has a really long half-life. Because of this you might not feel dosage adjustments for a few days. Also, big drops in dosage are less traumatic at higher dosage levels.... dropping from 16mg/day to 12mg/day is going to be much easier than if you were to drop from 6mg/day to 2mg/day, for example. Buprenorphine is a very powerful opiate, however, and 12mg of Suboxone is still a lot of opiate in the system. Many addicts can do as well on 8mg/day as on 24mg/day as many of buprenorphine's effects hit a ceiling at the lower dosage levels and increase doses don't increase those effects. Other effects are more dose dependant.

Good luck to you!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 07, 2009 2:07 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
[font=Century Gothic]Hi-
You most likely will not even notice the drop.It will take about a week, if you were to feel anything.The half life is true,but runs around every 37 hours, so if you take 16mg today then 37 hours later, that dose will be at half the amount which is 8mg.Then another 37 hours later,it will be at 4mg, another 37=2mg, another 37=1mg.So it takes roughly six to seven days for one dose at 16mg to leave the body.
May I ask why you are dropping down already? Six weeks is not very long to start tapering.It is really important for you to be working on why you abused opiates in the first place while you are on Suboxone.It is just as important to be in some sort of recovery based counseling or group support and addiction education, otherwise taking the Suboxone is pointless.
Don't take what I am saying the wrong way, I would love to see you succeed at long term recovery!
[/font]

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Jul 07, 2009 2:17 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 07, 2009 2:40 am
Posts: 10
The first time around on the suboxone about a year ago, I started at 12 mgs. and felt good,but did not do any other treatment options along with it and relapsed. This time around I asked to start at 16 mgs thinking that would help me to not relapse. This time I am going to NA meetings and AA meetings regularly and also am in treatment through my healthcare provider Kaiser Permenente. I think the 12 mgs will be sufficient until I am ready mentally to start tapering. For me, i just figure bring it down a little now and that is 4 mgs less I will have to deal with it when the time comes to quit all together. Is this addict rationalization thinking? Any opinions will be taken in stride, negative and positive. just need some advice from people who have been there.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 07, 2009 6:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
Back when I first started Suboxone (when I was still trying to play doctor) I tried dosing when I thought I needed it and not following the instructions of my actual Dr. (even though that's what I was paying him for). At the beginning of the month I'd be taking more than my prescribed 8mgs and towards the end of the month I'd get down to 4mgs a day to not run out. I didn't really notice a difference other than after a day or two of dropping my dosage by more than a couple mgs I'd get extremely tired in the afternoonish. I was having a hard time staying awake at times and when I finally figured out it was from me changing my daily Suboxone dose I quickly resumed my prescribed 8mgs a day within a couple days the drowsiness was completely gone! Taking more than 8mgs never even did anything different for me it was completely in my head. So having turned what could have been a 2 sentence response into a huge paragraph I'll shut up but my personal experience has shown me that making medical decisions (changing my Suboxone dosage) is never a good idea without at least getting the opinion of my Dr. I've heard of some others complaining about drowsiness even after being on Suboxone for more than just a few days and I'd bet you just about anything they're doing the same thing I was. Only taking my prescribed dose has made my life alot less complicated. I really hope others can avoid my mistakes but ultimately I think the alot of opiate addicts are much safer on Suboxone regardless.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 07, 2009 11:42 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
If 12mg works for you better, that's awesome.I am glad you elaborated on your situation.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 08, 2009 1:02 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I find that most of my patients work down to about 8 mg per day eventually--- say by the end of the first year. It depends on how efficiently you take the tablet, but for most people again in my experience, about half a pill per day is sufficient to prevent withdrawal, and there is minimal withdrawal decreasing from a higher dose down to 4 mg. Below that dose you get on the steep part of the curve and the withdrawal starts up.

I agreed with the comments that it seems pretty early to decrease; the value of a higher dose (I almost never go above 16 mg with prescriptions) is that you can rest on the knowledge that there is absolutely no reason to use, as it wouldn't do anything (on 8 mg of Suboxone you CAN get some opiate effects-- although the euphoria is minimal, even with high doses of OC). There is also some evidence that 16 mg reduces cravings better than 8 mg.

I think the most important thing is to become a PATIENT. Don't decrease the dose on your own- the days of self-medicating must be over, for ALL meds, or you have a slippery slope to relapse. I also think it is vital to dose only once per day; any w/d you might feel late in the day is completely 'in your head', and if you can distract yourself during those feelings, instead of reinforcing them, they will go away completely. Dosing once per day is much more important than decreasing the amount of Suboxone, whether your long term goal is to stay on Suboxone or to eventually taper off.

The biggest reason to decrease the dose from 16 to 12 or 8 is to save money; otherwise, if that is not an issue, I would encourage you to slow down. You are safe on Suboxone; stay safe long enough to do the work to end your relationship with opiates.
Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group